Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
TerryVA

10 weeks and done

Recommended Posts

Went on Accutane 10 weeks ago for back, chest, and shoulder acne (never facial for some reason). This had become much worse several months ago when I had to begin Testosterone Replacement therapy because mine was so low. After week 3 on Accutane, beyond all of the normal side effects, all over muscle and joint pain set in. I'm in my late 30s, and generally healthy. I began to take 2-3 percocets per day, as well as anti-inflammatories after consulting a rheumatologist (who suggested to stop accutane at that time). It became worse and worse until I began almost having a mental breakdown. I started on 60mg/day and then had to reduce to 40 as I thought I would become a vegetable. I didn't want to get out of bed and at the same time it hurt to lie in bed.

I wanted it to work very badly but should have stopped weeks ago. It never really reduced the acne during that time period recognizing it was a very short run. I stopped 5 days ago and am feeling about 10% better every day. I want it all out of my system for good. It obviously works for some people, just be very careful not to get caught up in the cycle I did. Without the strong social network I have, there could have been very bad mental outcomes for me.

Now to find some other solution. I've done all the antibiotics in the past and they have about 50% success, until you stop taking them (I understand lifelong antibiotic therapy is not a good plan). Going to look into Ziana and stuff like that now. Not a good several weeks for me.

Link to comment
Share on other sites

Hey there,

I am on HRT as well.

I never experienced break outs until I was in my late 20's and like you have tried everything under the sun. I am currently 33.

What happened as a result of all the antibiotics were breakouts on my chest upper arms but very little on my back.

I went to another derm who did a biopsy and determined that the body acne wasn't really acne but rather Pityrosporum Folliculitis which is a bitch to get rid of.

Perhaps you may want to check into that?

Regarding the HRT - I am currently on 1cc/wk of test cyp and one derm thought that may be causing some of the acne so I stopped for 3-4 months and it didn't improve.

Are you only on the test or anything accompanying that as well? I was on HGH for a while but the side effect were just to much for me.

Check out some post on anabolicminds forum as those guys are VERY into the HRT therapy and there is loads of info about acne while on HRT on that forum as well.

http://anabolicminds.com/forum/male-anti-aging/

If you post there be prepared to share your recent lab results as that is a big part of what those guys look at and they have a laundry list of labs done.

I hope you find something to help as I know 1st hand from experience how frustrating it is!!

All the best,

Jason

Link to comment
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.



  • Personalized Advice Quiz - All of Acne.org in just a few minutes


×